Louisiana, 2007

Tornado in Louisiana, July 6, 2007

July 6, 2007 · NWS LIX · 2 events in 2 counties and zones

Isolated strong to severe thunderstorms developed in an unstable atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong to severe thunderstorms developed in an unstable atmosphere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 6, 2:15 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 6, 2:15 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CDT FRI JUL 6 2007

.DISCUSSION...

EARLY THIS AFTERNOON THE UPPER LOW/TROUGH THAT HAD BEEN OVER TEXAS
WAS SHIFTING EASTWARD TOWARD THE LOWER MISSISSIPPI VALLEY.
THIS...COUPLED WITH MOISTURE THE SURGE OF MOISTURE PUSHING INTO
THE LOWER MISSISSIPPI VALLEY FROM THE WEST...WILL LEAD TO MOSTLY
SCATTERED SHOWERS/THUNDERSTORMS ACROSS OUR PCWA THIS AFTERNOON
INTO THE EARLY EVENING HOURS. ANY STORMS THIS AFTERNOON/EVENING
HAVE THE CAPABILITY OF PRODUCING HEAVY RAINFALL. ACTIVITY SHOULD
DIMINISH OVERNIGHT. SATURDAY LOOKS TO BE ANOTHER DAY OF SCATTERED
CONVECTION AS THE UPPER TROUGH WEAKENS AND PULLS INTO THE
SOUTHEASTERN STATES. FROM SUNDAY THROUGH MIDWEEK RIDGING SHOULD
BUILD INTO THE GULF COAST STATES WITH PRECIP CHANCES DIMINISHING.
25

&&

.AVIATION...
PERSISTENT CLOUD COVER HAS SUPPRESSED COVERAGE OF CONVECTION TODAY.
AS TEMPERATURES HAVE WARMED IN THE UPPER 80S...SOME ISOLATED TSRA
HAS FORMED OVER SOUTHWEST MS AND SOUTHEAST LA...WITH SCATTERED TSRA
ALONG THE MS COAST. SOME INCREASE IN COVERAGE MAY YET OCCUR THE
REMAINDER OF THIS AFTERNOON WHICH COULD IMPACT ANY OF THE AIRPORTS
THROUGH 00Z. AM FORECASTING A THIRD NIGHT OF IFR/LIFR CIGS/VSBYS AT
MCB STARTING AROUND 06Z...OTHERWISE MOSTLY VFR WEATHER IS EXPECTED
TO PREVAIL TONIGHT OUTSIDE OF RAIN/TSRA AREAS. SOME MVFR CIGS AND
VSBYS WILL PERSIST SATURDAY MORNING AS ANY STRATUS AREAS BURN OFF
AND CUMULUS CLOUDS DEVELOP. SCATTERED TSRA AND ASSOCIATED LOW
CIGS/VSBYS ARE EXPECTED LATE MORNING AND ESPECIALLY AFTERNOON.
OUTLOOK FOR SUNDAY LOOKS BETTER WITH ONLY ISOLATED CONVECTION
EXPECTED. 22

&&

.MARINE...
HIGH PRESSURE OVER THE GULF...COMBINED WITH AN AREA OF LOW PRESSURE
PASSING NORTH OF THE MARINE AREA WILL CAUSE SOUTHWEST/WEST WINDS TO
INCREASE TO 10 TO 15 KNOTS TONIGHT INTO SATURDAY. SUNDAY...THE LOW
WILL MOVE WELL EAST INTO GEORGIA WHICH SHOULD CAUSE WINDS TO
DECREASE BACK TO NEAR 10 KNOTS FROM WEST TO EAST THROUGH THE DAY. 22

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  86  71  91 /  40  50  20  30
BTR  72  89  73  92 /  30  50  20  30
MSY  75  90  75  92 /  30  40  20  30
GPT  74  89  74  90 /  30  40  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 6, 3:20 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 PM CDT FRI JUL 6 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-071200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
420 PM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL IN A SHORT
AMOUNT OF TIME. WIND GUSTS UP TO 25 MPH MAY ALSO ACCOMPANY THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS SATURDAY SHOULD DECREASE COVERAGE SUNDAY
THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado, 1 funnel cloud. Local standard time, as filed.

Tornado, St. James

When
July 6, 5:20 PM CST to 5:23 PM CST
Where
St. James County, Lutcher
Rating
EF0
Path length
0.2 mi
Path width
20 yd
Reported by
Emergency Manager
Coordinates
30.030, -90.720

A weak tornado briefly touched causing no damage.

Funnel Cloud, St. Tammany

When
July 6, 6:30 PM CST
Where
St. Tammany County, Folsom
Reported by
Emergency Manager
Coordinates
30.630, -90.200

A funnel cloud was observed.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyThe tornado archive for Louisiana, 2007Warnings in Louisiana, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52272, 49686.